Pennsylvania, 2005Flash Flooding and Damaging Wind in Pennsylvania, July 16, 2005
July 16, 2005 · NWS CLE · 3 events in 2 counties and zones
2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 16, 6:30 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 16, 6:30 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
730 PM EDT SAT JUL 16 2005
.AVIATION (00Z-24Z)...
CONVECTIVE PRECIP WL SLOLY DIMINISH TNGT BUT SOME SHRA AND PSBLY A
FEW TSRA MAY LINGER THRU THE NITE. XPCT COVERAGE TO BE LIMITED SO WL
LIKELY NOT CARRY THUNDER OTHER THAN WHERE APPEARS IMMINENT AT TAF
TIME. MORE FOG WL OCCUR TNGT AT CURRENT FOG AND HZ THICKEN AS SKIES
BCM PC. FOG SHUD BE WORST AT INLAND SITES WITH LESS AT CLE AND ERI
DUE TO SLY DWNSLP FLOW.
&&
.SHORT TERM(TONIGHT THRU TUE)...
ACTIVITY SHOULD BE MOST DIURNAL AND START DECREASING AFTER DARK.
STORMS ARE MOVING FASTER THAN YDA...SOME LOCALIZED HEAVY RAIN MAY
STILL OCCUR. HOWEVER WITH THE AIRMASS MOIST AND UNSTABLE WILL KEEP
THE THREAT GOING ALL NIGHT. BEST DYNAMICS SEEMS TO BE MORE NORTH AND
WELL SOUTH OF THE FORECAST AREA ON SUNDAY...HOWEVER...WILL FORECAST
SCT. ACTIVITY WILL SUNDAY NIGHT AND A CHANCE MONDAY IN THE UNSTABLE
AIR. MONDAY NIGHT AND TUESDAY THE COLD FRONT MOVES THROUGH. NAM IS
FASTER THAN GFS...THE TYPICAL SCENARIO IS SLOWER IS BEST...WL GO
WITH THAT. GUID TEMPS IS OK.
&&
.LONG TERM(TUE NGT THRU SATURDAY)...
A WEAK FRONT TRIES TO MOVE INTO AREA THU NGT OR FRI...ECMWF KEEPS IT
NORTH AND GFSLR BRINGS IT SOUTH. FORECAST SOME PCPN AS TIMING AND
HOW FAR SOUTH IT WILL GO IS IN QUESTION. OTRW DRY. GUID AND HPC
TEMPS OK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...ADAMS
Hazardous weather outlook, Jul 16, 3:09 AM EST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
409 AM EDT SAT JUL 16 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170808-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
409 AM EDT SAT JUL 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS COULD PRODUCE LOCALIZED WIND DAMAGE. HEAVY
RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE POSSIBLE BOTH
SUNDAY AND MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 16, 5:27 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT SAT JUL 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG CHESTERLAND 41.52N 81.34W
07/16/2005 GEAUGA OH LAW ENFORCEMENT
0452 PM TSTM WND DMG CHARDON 41.58N 81.21W
07/16/2005 GEAUGA OH LAW ENFORCEMENT
0510 PM TSTM WND DMG PERRY 41.77N 81.14W
07/16/2005 LAKE OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN PERRY AND MADISON.
0530 PM TSTM WND DMG GENEVA 41.80N 80.95W
07/16/2005 ASHTABULA OH LAW ENFORCEMENT
6 TO 8 INCH TREE LIMBS DOWN
&&
LEINSThunderstorm Wind, Crawford
- When
- July 16, 6:45 PM EST to 7:15 PM EST
- Where
- Crawford County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.667, -80.067
Thunderstorm winds downed many trees across the county.
Flash Flood, Erie
- When
- July 16, 7:30 PM EST to 9:00 PM EST
- Where
- Erie County, Countywide
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.050, -80.117
Thunderstorms dumped locally heavy rains on southern Erie County. A spotter near Union City measured 2.1 inches of rain in an hour with a storm total of 2.46 inches. 2.7 inches of rain fell in less than two hours in Waterford. Several roads had to be closed because of flood waters up to two feet deep.
Flash Flood, Crawford
- When
- July 16, 8:17 PM EST to 9:00 PM EST
- Where
- Crawford County, Countywide
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.667, -80.067
Thunderstorms dumped locally heavy rains on northern and central Crawford County. A spotter near Canadohta Lake measured 1.5 inches of rain in 25 minutes and 3.7 inches in just under two hours. Several roads had to be closed because of flood waters up to two feet deep. U.S. Route 19 was flooded southwest of Meadville after Geneva Swamp overfilled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Ohio, July 16, 20052 deaths · $1.7 million · 50 kt wind · 6 events
- Rip Current in Florida, July 16, 20051 death · 1 event
- Lightning Strike in Pennsylvania, July 16, 200513 injured · 1 event
- Lightning Strike in Michigan, July 16, 2005$1.0 million · 1 event
- Flash Flooding in Michigan, July 16, 2005$100,000 · 3 events
- Flash Flooding in West Virginia, July 16, 2005$30,000 · 2 events
- Flash Flood in Pennsylvania, July 16, 2005$30,000 · 1 event
- Lightning Strike in New Jersey, July 16, 2005$25,000 · 1 event
- Lightning Strike in Florida, July 16, 20051 injured · 1 event
- Damaging Wind in New Mexico, July 16, 20051 injured · 1 event
- Flash Flooding and Damaging Wind in Maryland, July 16, 200550 kt wind · 3 events
- Flash Flooding in Texas, July 16, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466947, 5466949, 5466948.